Ask a doctor

Botox That Left There Upper Lip Lift Up More???

I had botox for crows feet, now my upper lip is uneven, not sure if the left side of my lip is lifting up more, or my right side is sagging??? has anyones' patients had this problem???

Doctor Answers (12)

Botox & Lip sagging

+3

Boox for crow's feet on your right side reached the muscles that help pull up the right lip during smiling, known as the zygomaticus major & minor muscles. This causes the right side of the upper lip to be sagging , compared to the left side, when you smile. You will also notice that the right cheeck is less rounded , compared to the left side. Fotunately, this self-corrects in a few weeks. The cause is most likely injection of too many units, high dilution of Botox, with more diffusion, or injection too low around the eye.

Detroit Dermatologic Surgeon

Lip Sagging after Botox

+3

The botox that was used to treat your crows feet may have been injected too low on the right side, or diffused into your right cheek muscles cheek. The cheek muscles that are used when you smile are now slightly weaker on this side. This problem often corrects itself with a bit of time, usually long before the full effect of the botox wears off.

Austin Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Lip weakness from Botox

+2

Lilly376,

From your pictures it looks like your right upper lip is slightly weak. This probably occurred as a result of some Botox affecting the zygomaticus muscles that attach to your cheek bone. Weakness of this muscle affects the smile and occurs if Botox is injected slightly deeper or lower then it should be for crow's feet treatment. This problem will be temporary and improve as the effect of Botox diminishes.

Columbus Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Botox affecting the lip

+1

The Botox injections for your right crow's feet affected your cheek muscle which causes you to smile.  This effect will last for a month or so and your smile will return to normal.

Toronto Dermatologist
5.0 out of 5 stars 14 reviews

Botox affecting smile

+1

As discussed, this effect is usually self-resolving and gradually improves over a few weeks.  If not, this reaction will improve as the Botox wears off over the typical duration of 3 to 6 months.  Technique and dosing may explain why this occurred.

Be certain to report your concerns to your practitioner for feedback.

Web reference: http://www.celibre.com/botoxInjections.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Side effects with BOTOX may be a result from how it was injected

+1

It really depends on how BOTOX was injected.  If it was injected low into the muscles effecting facial movement, it can affect the lip.  I would go to see the doctor to determine if one muscle has been made weaker.  It may just be that it has hit one of the facial muscles.  It should be a temporary issue.  Sometimes a little more BOTOX injected in another muscle might balance it out slightly.   You just have to see if you need a refinement or if you need to wait until it resolves.

Web reference: http://www.botoxdoctorny.com/

New York Oculoplastic Surgeon
4.5 out of 5 stars 15 reviews

Botox weakness

+1

I love Botox because you always get a dramatic effect as good or better then surgery but unlike surgery if you don't like the effect there's no worry since it goes away in six months. You got some effect in the muscles beyond your crows feet causing the right cheek and upper lip to be weak.  it's frustrating but it will go away.

Fort Lauderdale Facial Plastic Surgeon
5.0 out of 5 stars 4 reviews

Botox affected smile

+1

Hi Lilly. From the history and photos that you provided, it appears that the botox has spread beyond its intended treatment area to affect the muscles that elevate the upper lip (zygomaticus muscles). That is an uncommon side effect for treatment limited to the crows feet area. The lip-elevating muscles on the right side are weakened while the same muscles on your left side appear to be working normally. The result is an asymmetric smile as you note. Fortunately, this type of weakness generally improves after a few weeks assuming that the zygomaticus received only a small portion of the total dosage of botox. I hope that helps. Good luck.

Web reference: http://www.pearsonmd.com/botox-cosmetic.htm

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 28 reviews

Right upper lip weak after Botox

+1

 It's quite unusual for Botox injections, to the Crow's Feet alone, to weaken the muscles responsible for lifting your right upper lip...which is what appears to be what's happening in your photos.  You might want to go back to the MD that did your Botox for further clarification of where the Botox was injected.  The facial nerve branches into many smaller segments to innervate the upper lip and weakening the muscles by the Crow's Feet should not cause the upper lip to be weak.  If, on the other hand, some Botox was injected dircetly into the upper lip...this could be explained.

Web reference: http://www.drfpalmer.com

Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Botox for Crow's Feet Causing Lip Sagging

+1

Using Botox for crow's feet entails fairly low doses placed very superficially in the skin. Injecting Botox too deeply in this area can cause the symptoms you describe as well as significantly increasing your chances for bruising. Fortunately this effect should wear off soon and you should find another physician to inject you properly next time.

Web reference: http://www.dorsetstreetdermatology.com/cosmetic-dermatology/botox-dysport/

South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.